Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 104, NWS Amarillo, TX

May 21, 20124 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 21, 2012, 9:45 PM CDT for 4 counties in Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2012, 9:45 PM CDT (02:45 UTC)
Expired
May 21, 2012, 10:45 PM CDT
In force
60 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 24 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 10:31 PM CDTTSTM WND GST 611 W Amarillo, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 3:24 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
2075 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WUUS54 KAMA 220245
SVRAMA
TXC117-359-375-381-220345-
/O.NEW.KAMA.SV.W.0104.120522T0245Z-120522T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
945 PM CDT MON MAY 21 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS
  EASTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS
  POTTER COUNTY IN THE PANHANDLE OF TEXAS
  RANDALL COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 1045 PM CDT

* AT 938 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BOYS RANCH TO
  HEREFORD...OR ALONG A LINE EXTENDING FROM 24 MILES NORTHEAST OF    
  VEGA TO HEREFORD...MOVING EAST AT 30 MPH. THE STRONG WINDS ARE     
  EXPECTED TO ARRIVE AHEAD OF THE RAIN AND HAIL.

* LOCATIONS IMPACTED INCLUDE...
  BOYS RANCH...
  WILDORADO...
  VALLEY DE ORO...
  UMBARGER...
  CANYON...
  BUSHLAND...
  BUFFALO LAKE...
  AMARILLO...
  LAKE TANGLEWOOD...
  HEREFORD...
  VEGA...
  PALO DURO CANYON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL TO THE SIZE OF GOLF 
BALLS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3561 10163 3481 10165 3481 10257 3561 10237
TIME...MOT...LOC 0243Z 267DEG 25KT 3557 10220 3490 10238

$$

JC
4 follow-up statements
407 
WWUS54 KAMA 220306
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1006 PM CDT MON MAY 21 2012

TXC117-359-375-381-220345-
/O.CON.KAMA.SV.W.0104.000000T0000Z-120522T0345Z/
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
1006 PM CDT MON MAY 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR RANDALL...POTTER...EASTERN OLDHAM AND EASTERN DEAF SMITH
COUNTIES...

AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF VALLEY
DE ORO TO BUFFALO LAKE...OR ALONG A LINE EXTENDING FROM 21 MILES
SOUTH OF DUMAS TO 14 MILES SOUTHWEST OF CANYON...MOVING EAST AT 40
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AMARILLO...TIMBERCREEK CANYON...LAKE TANGLEWOOD AND PALO DURO CANYON.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMARILLO...
CANYON...HEREFORD...TIMBERCREEK CANYON AND VEGA.

DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3561 10163 3481 10165 3481 10257 3561 10237
TIME...MOT...LOC 0306Z 274DEG 36KT 3555 10190 3488 10208

$$

JC
858 
WWUS54 KAMA 220322
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1022 PM CDT MON MAY 21 2012

TXC117-359-375-381-220345-
/O.CON.KAMA.SV.W.0104.000000T0000Z-120522T0345Z/
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
1022 PM CDT MON MAY 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR RANDALL...POTTER...EASTERN OLDHAM AND EASTERN DEAF SMITH
COUNTIES...

AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES EAST OF VALLEY DE
ORO TO UMBARGER TO 8 MILES SOUTH OF BUFFALO LAKE...OR ALONG A LINE
EXTENDING FROM 19 MILES NORTH OF AMARILLO TO 6 MILES SOUTHWEST OF
CANYON TO 5 MILES EAST OF HEREFORD...MOVING EAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
AMARILLO...CANYON AND TIMBERCREEK CANYON.

DESTRUCTIVE WINDS CAN BE EXPECTED...ESPECIALLY ACROSS THE 
NORTHWESTERN AND NORTHERN SECTIONS OF AMARILLO. IF YOU CANNOT GET 
UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY 
BUILDING. AVOID WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3561 10222 3561 10163 3481 10165 3481 10239
TIME...MOT...LOC 0320Z 277DEG 47KT 3547 10181 3492 10193
          3477 10207

$$

JACKSON
963 
WWUS54 KAMA 220331
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1031 PM CDT MON MAY 21 2012

TXC117-359-220340-
/O.CAN.KAMA.SV.W.0104.000000T0000Z-120522T0345Z/
DEAF SMITH TX-OLDHAM TX-
1031 PM CDT MON MAY 21 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OLDHAM AND EASTERN
DEAF SMITH COUNTIES IS CANCELLED...

AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3561 10215 3561 10163 3481 10165 3481 10216
TIME...MOT...LOC 0330Z 278DEG 35KT 3545 10170 3490 10182
          3476 10196

$$

TXC375-381-220345-
/O.CON.KAMA.SV.W.0104.000000T0000Z-120522T0345Z/
POTTER TX-RANDALL TX-
1031 PM CDT MON MAY 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR RANDALL AND POTTER COUNTIES...

AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTH OF AMARILLO TO 7 
MILES SOUTHEAST OF CANYON TO 13 MILES SOUTHEAST OF BUFFALO LAKE...OR 
ALONG A LINE EXTENDING FROM 18 MILES NORTH OF AMARILLO TO 7 MILES 
SOUTHEAST OF CANYON TO 16 MILES SOUTH OF CANYON...MOVING EAST AT 40 
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
AMARILLO...CANYON AND TIMBERCREEK CANYON.

DESTRUCTIVE WINDS CAN BE EXPECTED...ESPECIALLY ACROSS DOWNTOWN 
AMARILLO AND EASTERN SECTIONS OF AMARILLO. IF YOU CANNOT GET 
UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY 
BUILDING. AVOID WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3561 10215 3561 10163 3481 10165 3481 10216
TIME...MOT...LOC 0330Z 278DEG 35KT 3545 10170 3490 10182
          3476 10196

$$

JACKSON
029 
WWUS54 KAMA 220342
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1042 PM CDT MON MAY 21 2012

TXC375-381-220345-
/O.CON.KAMA.SV.W.0104.000000T0000Z-120522T0345Z/
POTTER TX-RANDALL TX-
1042 PM CDT MON MAY 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR RANDALL AND SOUTHEASTERN POTTER COUNTIES...

AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST OF
AMARILLO TO 7 MILES SOUTHWEST OF PALO DURO CANYON TO 16 MILES SOUTH
OF CANYON...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF
PANHANDLE TO 11 MILES SOUTHEAST OF CANYON TO 16 MILES SOUTH OF
CANYON...MOVING EAST AT 25 MPH.

AT 1031 PM CDT...61 MPH WINDS WERE REPORTED WITH THIS THUNDERSTORM 
IN DOWNTOWN AMARILLO.

THE LINE OF SEVERE THUNDERSTORMS WILL AFFECT EASTERN PORTIONS OF 
AMARILLO AND TIMBERCREEK CANYON.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3545 10196 3546 10163 3481 10165 3481 10214
TIME...MOT...LOC 0341Z 279DEG 20KT 3544 10163 3489 10174
          3475 10187

$$

JACKSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:12 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, May 21, 6:12 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CDT MON MAY 21 2012

.AVIATION...
NORTHWESTERLY FLOW ALOFT ACROSS THE PANHANDLES WILL ALLOW FOR
SCATTERED CONVECTION TO TRACK SOUTHEAST INTO THE WESTERN HALF OF THE
PANHANDLES THROUGH ABOUT 06Z TUESDAY OR SO. THE CONVECTION SHOULD
PRIMARILY IMPACT THE DALHART AND AMARILLO TAF SITES...HOWEVER THE
GUYMON TAF SITE MAY BE ON THE EASTERN FRINGES OF THIS CONVECTION.
WILL INCLUDE A TEMPO GROUP AT ALL THREE TAF SITES FROM ABOUT 00Z TO
02Z TUESDAY UNTIL AROUND 04Z TO 06Z TUESDAY. MVFR CONDITIONS WILL BE
POSSIBLE IN AND NEAR THE CONVECTION. OTHERWISE...VFR CONDITIONS ARE
EXPECTED THROUGH THE TAF FORECAST PERIOD. SOUTHEAST WINDS 10 TO 20
KNOTS THIS EVENING WILL BECOME SOUTH AND SOUTHWEST BY 08Z TO 10Z
TUESDAY. WINDS ARE EXPECTED TO INCREASE TO AROUND 20 TO 25 KNOTS WITH
HIGHER GUSTS AFTER 14Z TO 15Z TUESDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 335 PM CDT MON MAY 21 2012/

UPDATE...
UPDATE FOR SEVERE THUNDERSTORM WATCH 287 IN THE WESTERN PANHANDLES.
STORMS ARE BEGINNING TO DEVELOP IN EASTERN NM NOW...AND SHOULD SEE
THESE STORMS PROPAGATE SOUTHEAST INTO THE PANHANDLES OVER THE NEXT
FEW HOURS.

JOHNSON

PREV DISCUSSION... /ISSUED 259 PM CDT MON MAY 21 2012/

DISCUSSION...
MORNING CONVECTION DISSIPATED A FEW HOURS AGO...AND NOW JUST WAITING
FOR STORMS TO DEVELOP IN THE LOW LEVEL CONFLUENT FLOW IN EASTERN
NM...AND THEN MOVE E INTO THE PANHANDLES.

FOR THIS AFTERNOON AND TONIGHT...STILL LOOKS TO BE A SLIGHT RISK
FOR SEVERE STORMS ESPECIALLY THROUGH MIDNIGHT IN THE WESTERN
PANHANDLES. MODEL CAPE VALUES ARE MODEST FOR MOST LOCATIONS EXCEPT
THE SOUTHWESTERN TX PANHANDLE...WHERE THERE IS A MAXIMUM OF 1500 J/KG
ML CAPE. FOR THE REMAINDER OF THE PANHANDLES...ML CAPE VALUES SHOULD
BE IN THE 500 TO 1000 J/KG. HOWEVER...SINCE THE LOW AND MID CLOUDS
DISSIPATED EARLIER THAN PREVIOUSLY EXPECTED...REALITY IS THE CAPE
VALUES COULD BE SLIGHTLY HIGHER DUE TO WARMER CONDITIONS IN THE LOW
LEVELS. ANOTHER SOURCE OF CONCERN FOR SEVERE POTENTIAL IS THE BULK
SHEAR VALUES OF 40 TO 45 KT OVER THE WESTERN PANHANDLES. THIS COULD
BE ENOUGH TO SUPPORT SOME ORGANIZED SEVERE STORMS EVEN IN LOCATIONS
THAT HAVE LOWER CAPE VALUES. THOUGH CONVECTION COULD CONTINUE BEYOND
06Z TONIGHT...THE SEVERE POTENTIAL LOOKS TO BE MINIMAL AT THIS TIME
WITH A MORE STABLE ENVIRONMENT IN PLACE AND DECREASING BULK SHEAR
VALUES.

TUESDAY THROUGH THURSDAY...A DYNAMIC...ALBEIT DRY...PATTERN IS ON TAP
THROUGH THIS PERIOD. THE UPPER LEVEL SHORT WAVE RIDGE THAT BUILDS
OVER THE REGION TUESDAY...KICK STARTING THE WARMING TREND...IS RATHER
PROGRESSIVE...MOVING EAST OF THE REGION BY TUESDAY EVENING. BY
WEDNESDAY...UPPER LEVEL WESTERLY FLOW WILL BE IN PLACE AHEAD OF A
BROAD TROUGH PROPAGATING OVER THE WEST COAST. WITH THIS STRONG CROSS
BARRIER FLOW IN PLACE...EXPECT LEE SIDE SURFACE CYCLOGENESIS. AT THIS
POINT...EXPECT THE SURFACE LOW TO DEVELOP IN E CENTRAL CO AND W
CENTRAL KS...THUS KEEPING THE TIGHTEST PRESSURE GRADIENTS AND
STRONGEST WINDS NORTH OF THE PANHANDLES. IN ADDITION...THE LARGEST
MID LEVEL HEIGHT GRADIENTS MAY NOT DEVELOP UNTIL WEDNESDAY NIGHT.
DESPITE ALL THIS...SHOULD STILL HAVE VERY BREEZY SOUTHWESTERLY WINDS
WEDNESDAY. EXPECT THIS TO ENHANCE THE WARMING TREND ALREADY IN PLACE...SO
COULD SEE HIGHS NEAR OR ABOVE 100 DEGREES. BY THURSDAY...UPPER LEVEL
FLOW TRANSITIONS TO SOUTHWESTERLY...AND THE SURFACE LOW LIFTS
NORTHEAST AWAY FROM THE REGION. WITH THE UPPER LEVEL TROUGH GETTING
CLOSER...DECREASING 1000 TO 500 MB THICKNESS COULD RESULT IN SLIGHTLY
COOLER CONDITIONS ON THURSDAY.

FRIDAY THROUGH MONDAY...THIS CONTINUES TO BE THE NEXT PERIOD OF
CONCERN FOR SEVERE WEATHER POTENTIAL. THE BROAD UPPER LEVEL TROUGH
SHOULD STAY OVER THE GREAT BASIN REGION FOR MOST OF THIS
PERIOD...LEAVING THE PANHANDLES UNDER SOUTHWESTERLY FLOW. MODELS
CONTINUE TO INDICATE THE DRYLINE DEVELOPING AND STALLING OVER EASTERN
NM. AT THIS POINT...EXPECT THE HIGHEST POTENTIAL FOR PRECIPITATION
AND SEVERE WEATHER WILL BE SATURDAY THROUGH SUNDAY. FRIDAY...LARGE
SCALE ASCENT IS STILL WELL WEST OF THE HIGH PLAINS...AND THE DEEPEST
MOISTURE MAY NOT YET BE IN PLACE. BY MONDAY...THE UPPER LEVEL TROUGH
FILLS AND LIFTS NORTHEAST...LIMITING THE POTENTIAL ON THIS
DAY...DESPITE CONTINUED MOISTURE ADVECTION.

JOHNSON

FIRE WEATHER...
A WARMING AND DRYING TREND WILL BE ON TAP FOR THE NEXT FEW
DAYS...INCREASING FIRE WEATHER CONCERNS. FOR TOMORROW...WINDS BETWEEN
15 AND 20 MPH...PLUS RELATIVE HUMIDITY VALUES APPROACHING 20 PERCENT
COULD LEAD TO BORDERLINE ELEVATED FIRE WEATHER CONDITIONS IN THE
WESTERN PANHANDLES TOMORROW. HOWEVER...STILL SOME UNCERTAINTY IN THE
CONDITION OF THE FUELS TOMORROW...AS THE WESTERN PANHANDLES HAVE THE
BEST CHANCE FOR RAIN TONIGHT. THE DAY OF BIGGEST CONCERN IS WEDNESDAY
AS WIDESPREAD SOUTHERLY WINDS OF 20 TO 30 MPH AND RELATIVE HUMIDITY
VALUES OF 5 TO 15 PERCENT WILL BE POSSIBLE. THUS...EXPECT ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS FOR ANY LOCATIONS THAT DO NOT
RECEIVE SIGNIFICANT RAINFALL TONIGHT. EXPECT LIGHTER WINDS AND COOLER
CONDITIONS FROM THURSDAY THROUGH SATURDAY...PRECLUDING ANY ELEVATED
OR CRITICAL FIRE WEATHER CONDITIONS.

JOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11
Hazardous weather outlook, May 21, 3:33 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
333 PM CDT MON MAY 21 2012

OKZ001>003-TXZ001>020-221100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
333 PM CDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE WESTERN OKLAHOMA AND TEXAS
PANHANDLES THROUGH LATE THIS EVENING. A SEVERE THUNDERSTORM WATCH IS
IN EFFECT FOR THE WESTERN PANHANDLES THROUGH 11 PM CDT. THE PRIMARY
HAZARDS ARE HAIL UP TO THE SIZE OF HALF DOLLARS...AND STRONG WINDS.
FOR THE REST OF THE REGION...THUNDERSTORMS ARE POSSIBLE THROUGH
TONIGHT...THOUGH THEY SHOULD REMAIN BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

INCREASING SOUTHWESTERLY WINDS...AND DRY CONDITIONS COULD LEAD TO
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY FOR ANY
LOCATIONS IN THE PANHANDLES THAT DO NOT RECEIVE SIGNIFICANT RAINFALL
TONIGHT.

THUNDERSTORMS ARE POSSIBLE OVER THE WESTERN AND CENTRAL PANHANDLES
SATURDAY THROUGH SUNDAY. SOME OF THE STORMS THROUGH THIS PERIOD COULD
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN THE WESTERN PANHANDLES THIS
EVENING.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY.

JOHNSON

In the hours before

Local storm report, May 21, 8:48 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
848 PM CDT MON MAY 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TORNADO          5 NW ADRIAN             35.33N 102.73W
05/21/2012                   OLDHAM             TX   STORM CHASER

&&

EVENT NUMBER AMA1200407

ABM
Local storm report, May 21, 8:51 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
851 PM CDT MON MAY 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             ADRIAN                  35.28N 102.66W
05/21/2012  E1.75 INCH       OLDHAM             TX   LAW ENFORCEMENT

&&

EVENT NUMBER AMA1200408

SFJ
Local storm report, May 21, 8:52 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
852 PM CDT MON MAY 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HAIL             1 S ADRIAN              35.28N 102.66W
05/21/2012  E1.75 INCH       OLDHAM             TX   BROADCAST MEDIA

            ALONG I40

&&

EVENT NUMBER AMA1200409

SFJ
Local storm report, May 21, 9:12 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
912 PM CDT MON MAY 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HAIL             ADRIAN                  35.28N 102.66W
05/21/2012  E1.75 INCH       OLDHAM             TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1200410

SFJ
Local storm report, May 21, 9:26 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
926 PM CDT MON MAY 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TORNADO          5 NW ADRIAN             35.33N 102.73W
05/21/2012                   OLDHAM             TX   STORM CHASER

&&

CORRECTED EVENT TIME

EVENT NUMBER AMA1200407

ABM
Local storm report, May 21, 9:30 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT MON MAY 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             ADRIAN                  35.28N 102.66W
05/21/2012  E0.88 INCH       OLDHAM             TX   PUBLIC

            2 TO 3 INCHES OF NICKEL SIZE HAIL COVERING THE GROUND.

&&

EVENT NUMBER AMA1200411

ABM

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:10 PM CDTAreal Flood AdvisoryAMAOldham3 hr
May 21, 8:15 PM CDTSevere Thunderstorm WarningAMAOldham60 min
May 21, 8:39 PM CDTTornado WarningAMADeaf Smith, Oldham51 min
May 21, 8:52 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Hartley, Oldham53 min
May 21, 10:00 PM CDTAreal Flood WarningAMAOldham8 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.